advertisement
Question
Posted by: Tersia Nienaber | 2010/06/23

I have suddenly developed acne.

Hi,

I am a 38 year old woman and from last year I have suddenly developed acne. I have never had a problem before with my skin, maybe every now and again I used to get a pimple on my chin but nothing serious. Now I am constantly always breaking out on my chin, along my hair line and on my forehead.

I went to my GP last year and she prescribed Pulmason (not sure of spelling) and that worked for 3 months, then the prescription finished. For awhile my skin was fine, then I broke out again. Went back onto Pulmason but with no change to my skin.

What can be the problem, I AM DESPERATE

Tersia

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberDoc

Hallo Tersia
Adult acne is not a rare condition. It can be caused by hormonal fluctuations (like changing a contraceptive pill, pregnancy or menopause), stress, certain medications (cortisone or anticonvulsive treatments), certain skin products, some diseases like thyroid problems, polycystic ovarian syndrome or adrenal gland problems. It may help to use a contraceptive like Diane, or a low dose oral antibiotic for 3 months, or topical antibiotic lotion like Eryderm, or Roaccutane if all else fails. Benzoyl peroxide on the affected area may dry out pimples quicker (e.g. Oxy 10). Ask your doctor to check for possible underlying disease, and review any medications or skin products you may be using.
Dr Bets

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Cyberdoc | 2010/06/23

Hallo Tersia
Adult acne is not a rare condition. It can be caused by hormonal fluctuations (like changing a contraceptive pill, pregnancy or menopause), stress, certain medications (cortisone or anticonvulsive treatments), certain skin products, some diseases like thyroid problems, polycystic ovarian syndrome or adrenal gland problems. It may help to use a contraceptive like Diane, or a low dose oral antibiotic for 3 months, or topical antibiotic lotion like Eryderm, or Roaccutane if all else fails. Benzoyl peroxide on the affected area may dry out pimples quicker (e.g. Oxy 10). Ask your doctor to check for possible underlying disease, and review any medications or skin products you may be using.
Dr Bets

Reply to Cyberdoc

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement